Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Red , irritating rashes on back on LAMICTAL for BIPOLAR.

Resolved Question:

I am taking a medicine to treat my bipolar called Lamictal. I was warned to be wary of getting rashes while on the medicine as they can be life threatening. I noticed the backs of my knees were red and irritated a week or so ago after shaving and, having had this reaction to shaving the backs of my legs before, ignored it. A few days after that, my dosage was increased from 25 mg to 50. Since then the irritation seems to have spread a bit. It's not bumpy but it's very dry and red and stings a bit. The location of the rash and the lack of bumps seems to be inconsistent with what I've read online about peoples' reactions to this medication, as well as the early stages of any of the serious skin diseases that can potentially result from the medication. I'm not really sure if I should take my medication tonight, if it's serious, if I should go to ER... Help would be appreciated. Attached is a picture of the 'rash' or irritation.

Category: Dermatologist

Ask Your Own Question

Category: Cosmetic and Plastic Surgeon
 23 Doctors Online

Hello,

Thanks for posting your query at DoctorSpring.com
I can understand your concern.

This seems to be secondary to shaving as you rightly mentioned. It doesn't seem to be a drug reaction. If it were a drug reaction it wouldn't just involve a localized area but would have been more widespread. Involvement of a mucous membrane i.e of the mouth, nose, eyes, genitals or anal area is common. Presence of hives like rash or fluid filled blisters could be present.

I would recommend application of cortisone cream mixed with Mupirocin cream twice a day for a week on the affected area. Also I would recommend you take a tab. Claritin once daily for a week.

In case there is no improvement or there is an increase in the rash I would recommend that you meet your dermatologist.

Please let me know if you have any queries.
Take care


Dr. Kruti Jobanputra Banodkar
Category: Cosmetic and Plastic Surgeon
Experience: 
Diploma in Dermatology - Royal College Of Physicians & Surgeons Of Glasgow, UK , 2010
Residency - DNB, Dermatology -  K.J Somaiya Hospital, Mumbai, 2009
Medical School & Internship - MBBS - Dr. D . Y . Patil Medical College, Mumbai, 2004
Dr. Kruti Jobanputra Banodkar and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news